Advertisement

Mathematical Programming

, Volume 66, Issue 1–3, pp 1–23 | Cite as

Qualification conditions for multivalued functions in Banach spaces with applications to nonsmooth vector optimization problems

  • Abderrahim Jourani
Article

Abstract

In this paper we introduce qualification conditions for multivalued functions in Banach spaces involving the A-approximate subdifferential, and we show that these conditions guarantee metric regularity of multivalued functions. The results are then applied for deriving Lagrange multipliers of Fritz—John type and Kuhn—Tucker type for infinite non-smooth vector optimization problems.

Keywords

A-approximate subdifferential Qualification condition Metric regularity Vector optimization problems Lagrange multipliers 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    W. Alt, “Local stability of solutions to differentiable optimization problems in Banach spaces,”Journal of Optimization Theory and Applications 70 (1991) 443–446.Google Scholar
  2. [2]
    J.P. Aubin, “Lipschitz behavior of solutions to nonconvex problems,”Mathematics of Operation Research 9 (1984) 87–111.Google Scholar
  3. [3]
    J.P. Aubin and H. Frankowska, “On inverse functions theorems for set-valued maps,”Journal of Mathematical Analysis and Applications 71 (1987) 71–89.Google Scholar
  4. [4]
    J.M. Borwein, “Stability and regular point of inequality systems,”Journal of Optimization Theory and Application 48 (1986) 9–52.Google Scholar
  5. [5]
    J.M. Borwein, “Epi-Lipschitz-like sets in Banach space: theorems and examples,”Nonlinear Analysis Theory Methods and Applications 11 (1987) 1207–1217.Google Scholar
  6. [6]
    J.M. Borwein and H.M. Strojwas, “Tangential approximations,”Non-linear Analysis Theory Methods and Applications 9 (1985) 1347–1366.Google Scholar
  7. [7]
    J.M. Borwein and D.M. Zhuang, “Verifiable necessary and sufficient conditions for openness and regularity for set-valued maps,”Journal of Mathematical Analysis and Applications 47 (1988) 441–459.Google Scholar
  8. [8]
    F.H. Clarke,Optimization and Nonsmooth Analysis (Wiley-interscience, New-York, 1983).Google Scholar
  9. [9]
    R. Cominetti, “Metric regularity, tangent sets and second-order optimality conditions,”Applied Mathematics and Optimization 21 (1990) 265–287.Google Scholar
  10. [10]
    P.H. Dien and N.D. Yen, “On implicit function theorems for set-valued maps and their application to mathematical programming under inclusion constraints,”Applied Mathematics and Optimization 24 (1991) 35–54.Google Scholar
  11. [11]
    S. Dolecki and C. Malivert, “Stability of efficient sets: continuity of mobile polarities,”Nonlinear Analysis Theory Methods and Applications 12 (1988) 1461–1486.Google Scholar
  12. [12]
    I. Ekeland, “On the variational principle,”Journal of Mathematical Analysis and Applications 47 (1974) 324–353.Google Scholar
  13. [13]
    B. El Abdouni and L. Thibault, “Lagrange multipliers for Pareto non-smooth programming problems in Banach spaces,”Optimization 26 (1992) 277–285.Google Scholar
  14. [14]
    J. Gauvin, “A necessary and sufficient regularity condition to have bounded multipliers in nonconvex programming,”Mathematical Programming 12 (1977) 136–138.Google Scholar
  15. [15]
    J. Gauvin and R. Janin, “Directional behavior of optimal solutions set in nonlinear mathematical programming,”Mathematics of Operation Research 13 (1988) 629–649.Google Scholar
  16. [16]
    B.M. Glover and B.D. Craven, “A Fritz John optimality condition using the approximate subdifferential,” Preprint (1992).Google Scholar
  17. [17]
    R. Henrion and D. Klatte, “Metric regularity of the feasible set mapping in semi infinite optimization,” Humboldt-Universität zu Berlin (1992).Google Scholar
  18. [18]
    A.D. Ioffe, “Regular points of Lipschitz mapping,”Transaction of the American Mathematical Society 251 (1979) 61–69.Google Scholar
  19. [19]
    A.D. Ioffe, “Approximate subdifferentials and applications 1: The finite dimensional theory,”Transaction of the American Mathematical Society 281 (1984) 289–316.Google Scholar
  20. [20]
    A.D. Ioffe, “Approximate subdifferentials and applications 2: Functions on locally convex spaces,”Mathematika 33 (1986) 111–128.Google Scholar
  21. [21]
    A.D. Ioffe, “Approximate subdifferentials and applications 3: Metric theory,”Mathematika 36 (1989) 1–38.Google Scholar
  22. [22]
    Y. Ishizuka, “Optimality conditions for directionally differentiable multiobjective programming problems,”Journal of Optimization Theory and Applications 72 (1992) 91–112.Google Scholar
  23. [23]
    A. Jourani, “Regularity and strong sufficient optimality conditions in differentiable optimization problems,”Numerical Functional Analysis and Optimization 14 (1993) 69–87.Google Scholar
  24. [24]
    A. Jourani, “On constraint qualifications and Lagrange multipliers in non-differentiable programming problems,”Journal of Optimization Theory and Applications 81 (1994) 533–548.Google Scholar
  25. [25]
    A. Jourani, “Metric regularity and second order necessary optimality conditions for minimization problems under inclusion constraints,”Journal of Optimization Theory and Applications 81 (1994) 97–120.Google Scholar
  26. [26]
    A. Jourani and L. Thibault, “The use of metric graphical regularity in approximate subdifferential calculus rule in finite dimensions,”Optimization 21 (1990) 509–519.Google Scholar
  27. [27]
    A. Jourani and L. Thibault, “Approximate subdifferential and metric regularity: Finite dimensional case,”Mathematical Programming 47 (1990) 203–218.Google Scholar
  28. [28]
    A. Jourani and L. Thibault, “Approximations and metric regularity in mathematical programming in Banach space,”Mathematics of Operation Research 18 (1993) 390–401.Google Scholar
  29. [29]
    A. Jourani and L. Thibault, “Approximate subdifferentials of composite functions,”Bulletin of the Australian Mathematical Society 47 (1993) 443–455.Google Scholar
  30. [30]
    A. Jourani and L. Thibault, “Extensions of subdifferential calculus rules in Banach spaces and applications,” to appear.Google Scholar
  31. [31]
    A.Ya. Kruger, “A covering theorem for set-valued mappings,”Optimization 19 (1988) 763–780.Google Scholar
  32. [32]
    K. Malanowski, “Second-order conditions and constraint qualifications in stability and sensitivity analysis of solutions to optimization problems in Hilbert spaces,”Applied Mathematics and Optimization 25 (1992) 51–80.Google Scholar
  33. [33]
    M. Minami, “Weak Pareto-optimal necessary conditions in a nondifferentiable multiobjective program on a Banach space,”Journal of Optimization Theory and Applications 41 (1983) 451–461.Google Scholar
  34. [34]
    B.S. Mordukhovich, “Nonsmooth analysis with nonconvex generalized differentials and adjoint mappings,”Doklady Akademy Nauk BSSR 28 (1984) 976–979.Google Scholar
  35. [35]
    B.S. Mordukhovich, “Approximation methods in problems of optimization and control,” Nauka Moscow, 1988 (Russian; English translation to appear in Wiley-Interscience).Google Scholar
  36. [36]
    B.S. Mordukhovich, “Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions,”Transactions of the American Mathematical Society 340 (1993) 1–35.Google Scholar
  37. [37]
    V.H. Nguyen, J.J. Strodiot and R. Mifflin, “On condition to have bounded multipliers in locally Lipschitz programming,”Mathematical Programming 18 (1980) 100–106.Google Scholar
  38. [38]
    J.P. Penot, “On the regularity conditions in mathematical programming,”Mathematical Programming Study 19 (1982) 167–199.Google Scholar
  39. [39]
    J.P. Penot, “Differentiability of relations and differentiable stability of perturbed optimization problems,”SIAM Journal on Control and Optimization 22 (1984) 529–551.Google Scholar
  40. [40]
    J.P. Penot, “Metric regularity, openness and Lipschitzian behavior of multifunctions,”Nonlinear Analysis Theory Methods and Applications 13 (1989) 629–643.Google Scholar
  41. [41]
    S.M. Robinson, “Stability theorems for systems of inequality, Part II: differential nonlinear systems,”SIAM Journal on Numerical Analysis 13 (1976) 497–513.Google Scholar
  42. [42]
    S.M. Robinson, “Regularity and stability for convex multivalued functions,”Mathematics of Operation Research 1 (1976) 130–143.Google Scholar
  43. [43]
    R.T. Rockafellar, “Directional differentiability of the optimal value function in a nonlinear programming problem,”Mathematical Programming Study, 21 (1984) 213–226.Google Scholar
  44. [44]
    R.T. Rockafellar, “Directionally Lipschitz functions and subdifferential calculus,”Proceeding of London Mathematical Society 39 (1978) 331–355.Google Scholar
  45. [45]
    R.T. Rockafellar, “Lipschitz properties of multifunctions,”Nonlinear Analysis Theory Methods and Applications 9 (1985) 867–885.Google Scholar
  46. [46]
    Y. Sawaragi, H. Nokayama and T. Tanino,Theory of Multiobjective Optimization (Academic Press, London, England, 1985).Google Scholar
  47. [47]
    L. Thibault, “On subdifferentials of optimal value functions,”SIAM Journal on Control and Optimization 29 (1991) 1019–1036.Google Scholar
  48. [48]
    L. Thibault, “Subdifferential of compactly Lipschitzian vector-valued functions,”Travaux du seminaire d'analyse convexe 8 (1978) Fascicule I. Montpellier.Google Scholar
  49. [49]
    L. Thibault, “Lagrange—Kuhn—Tucker multipliers for Pareto optimization problems,”Optimization and nonlinear analysis, Editors A. Ioffe, M. Marcus and S. Reich, Pitman Research Notes in Mathematics Series (1990).Google Scholar
  50. [50]
    D. Ward, “Metric regularity and second-order nonsmooth calculus,” Preprint (1992).Google Scholar
  51. [51]
    D. Ward and J.M. Borwein, “Nonsmooth calculus in finite dimensions,”SIAM Journal on Control and Optimization 25 (1987) 1312–1340.Google Scholar
  52. [52]
    P.L. Yu,Multicriteria decision making: Concepts, Techniques and Extensions (Plenum Press, New York, 1985).Google Scholar
  53. [53]
    J. Zowe and S. Kurcyusz, “Regularity and stability of the mathematical programming problems in Banach spaces,”Applied Mathematics and Optimization 5 (1979) 49–62.Google Scholar

Copyright information

© The Mathematical Programming Society, Inc. 1994

Authors and Affiliations

  • Abderrahim Jourani
    • 1
  1. 1.Laboratoire d'Analyse NumériqueUniversité de BourgogneDijon-CedexFrance

Personalised recommendations